Alert archive / California / Flash Flood Warnings in 2007

Flash Flood Warning 18, NWS Las Vegas, NV

July 26, 2007San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Jul 26, 2007, 2:09 PM PDT for San Bernardino County, California. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 26, 2007, 2:09 PM PDT (21:09 UTC)
Expired
Jul 26, 2007, 4:15 PM PDT
In force
2 hr
Issued by
NWS Las Vegas, NV
Area
Whole counties

County San Bernardino County, CA

What was reported inside it

TimeReportWhereRemark
Jul 26, 2:17 PM PDTHEAVY RAIN 0Twentynine Palms, CASPOTTER REPORTED RAINFALL RATE OF 2 INCH/HR WITH A 60 MPH WIND GUSTS. WATER BEGINNING TO COVER THE ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-242 J/kg
Mixed-layer LCL
2163 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KVEF 262110
FFWVEF
CAC071-262315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
209 PM PDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...

* UNTIL 415 PM PDT.

* AT 206 PM PDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
  FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...TWENTYNINE PALMS.

THE TRAINED SPOTTER ALSO REPORTED WATER CROSSING HIGHWAY 62.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES...
DRAINAGE AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN YOU
APPROACH FLOOD WATERS...TURN AROUND...DONT DROWN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TURN AROUND...DONT DROWN.

LAT...LON 3418 11620 3404 11626 3404 11597 3417 11594

$$
BELL
2 follow-up statements
000
WGUS75 KVEF 262202
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
259 PM PDT THU JUL 26 2007

CAC071-262315-
SAN BERNARDINO CA-
259 PM PDT THU JUL 26 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM PDT FOR SOUTH
CENTRAL SAN BERNARDINO COUNTY...

AT 254 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM
PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWENTYNINE
PALMS

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES HEAVY RAINFALL FROM 
THUNDERSTORMS CONTINUING OVER TWENTYNINE PALMS. ADDITIONAL FLASH 
FLOODING IS EXPECTED DUE TO THE STORMS. MOTORISTS ARE URGED TO USE 
EXTREME CAUTION AS FLASH FLOODING WILL MAKE DRIVING DANGEROUS AROUND 
THE TWENTYNINE PALMS COMMUNITY. 

NEVER TRY TO DRIVE THROUGH FLOODED ROADS. TURN AROUND...DONT DROWN.

LAT...LON 3418 11620 3404 11626 3404 11597 3417 11594

$$

BELL
000
WGUS75 KVEF 262313
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
409 PM PDT THU JUL 26 2007

CAC071-262319-
SAN BERNARDINO CA-
409 PM PDT THU JUL 26 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 415 PM PDT(415 PM MST) FOR
SOUTH CENTRAL SAN BERNARDINO COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT HEAVY RAIN IS 
NO LONGER DIRECTLY OVER THE TWENTYNINE PALMS AREA. NO ADDITIONAL 
RUNOFF IS EXPECTED IN TWENTYNINE PALMS. PERSONS IN THE AREA SHOULD 
BE AWARE THAT TRAVEL TO THE EAST ALONG STATE ROUTE 62 MAY BE 
DANGEROUS DUE TO HEAVY RAIN CURRENTLY FALLING OVER THE AREA.

LAT...LON 3418 11620 3404 11626 3404 11597 3417 11594

$$

BELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 10:00 AM PDT, 4 hours 9 minutes earlier.

Area forecast discussion, Jul 26, 10:00 AM PDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1000 AM PDT THU JUL 26 2007

.SYNOPSIS...DEEP MONSOONAL MOISTURE WILL REMAIN OVER THE MOJAVE
DESERT AND SOUTHERN GREAT BASIN THROUGH THE WEEK AND UPCOMING
WEEKEND. AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH
DAY...BUT COVERAGE WILL DECREASE BEGINNING FRIDAY AS HIGH PRESSURE
ALOFT MOVES IN FROM THE EAST.
&&

.UPDATE...SHOWERS CONTINUING THIS MORNING OVER NORTHERN CLARK AND
SOUTHERN LINCOLN COUNTIES. SO FAR THERE HAVE BEEN NO LIGHTNING
STRIKES IN THE PAST COUPLE OF HOURS...BUT WITH DAYTIME HEATING
EXPECT ADDITIONAL CONVECTION TO OCCUR. MOISTURE BOUNDARY A LITTLE
FURTHER WEST TODAY AND EXPECT THE MOST THUNDERSTORM COVERAGE TO BE
OVER THE EASTERN THIRD OF THE CWA. LIMITED HEATING OVER NORTHERN
CLARK...LINCOLN...AND NORTHERN MOHAVE COUNTIES THIS MORNING...BUT
THINK THAT THE CLOUDS WILL BEGIN TO THIN LATER THIS AFTERNOON. THINK
MAJORITY OF THE ACTION WILL BE SAN BERNARDINO...SOUTHERN CLARK...AND
SOUTHERN MOHAVE COUNTY. WILL WATCH THESE AREAS CLOSELY FOR ANY
WATCHES. HAVE UPDATED THE FORECAST TO INCREASE POPS OVER THE
SOUTHERN PORTIONS OF THE CWA.

.PREVIOUS VERSION...251 AM PDT THU JULY 26 2007...SHORT
TERM...SATELLITE SHOWS LOTS OF CONVECTIVE DEBRIS OVER THE SOUTHEAST
TWO THIRDS OF OUR CWFA. SURFACE OBS SHOW 50+ DEWPOINTS
AREAWIDE...WITH 70S DOWN THE COLORADO RIVER. CONCERN FOR THE DAY
REMAINS THE SAME...WHERE WILL STORMS FIRE AND HOW GREAT IS THE
FLOODING RISK. SHARP MID AND HIGH LEVEL MOISTURE GRADIENT WHICH HAS
BEEN WELL DEPICTED ON WATER VAPOR IMAGERY HAS BEEN A TRIGGER ZONE
FOR THE PAST FEW DAYS...AND THIS MORNING IT WAS LARGELY OBSCURED BY
DEBRIS CLOUDS...BUT PROBABLY ALONG A LINE FROM ROUGHLY CALIENTE TO
MOUNT CHARLESTON TO BARSTOW. HIGHEST POPS WERE PLACED ALONG AND EAST
OF THIS LINE. THE THREAT FOR FLOODING IS CERTAINLY THERE WITH ANY
STORMS THAT DEVELOP...BUT AGAIN THERE IS NOT A WELL DEFINED WAVE
INSIDE THE ZONE OF DEEPER MOISTURE TO SERVE AS A FOCUS FOR
DEVELOPMENT. WAS TEMPTED TO ISSUE A WATCH FOR THE SOUTHEAST THIRD OF
THE CWFA BASED ON WHAT HAPPENED THE PAST COUPLE OF DAYS...BUT AM
CONCERNED THAT STORM COMPLEX YESTERDAY AFTERNOON OVERTURNED MUCH OF
THIS AREA...AND THE STORMS THAT DO DEVELOP TODAY MAY NOT BE AS
ENERGETIC AS IN PREVIOUS DAYS. DAY SHIFTS HAVE BEEN DOING A GOOD JOB
PINPOINTING THREAT AREAS BASED ON 12Z DATA...AND WILL DEFER TO THEM.
BEYOND TODAY...MID LEVEL RIDGE SLOWLY RETROGRADES OUR WAY FROM THE
ROCKIES...AND MOISTURE GRADIENT ROTATES CLOCKWISE IN RESPONSE. THIS
WILL KEEP THE FOCUS FOR STORMS WITH GREATER PRECIPITATION EFFICIENCY
OVER THE SOUTHERN ZONES. TEMPERATURES WILL REMAIN HIGHLY DEPENDENT
ON PRESENCE/TIMING OF CLOUDS AND PRECIP. CONFIDENCE IS MODERATE TO
HIGH IN A VERY SLOW OVERALL WARMING TREND AS HEIGHTS RISE THROUGH
THE SHORT TERM...BUT VERY LOW IN ANY POINT FORECAST FOR REASONS
MENTIONED ABOVE.

.LONG TERM...NOT MUCH CHANGE IN THINKING FROM PREVIOUS FORECAST.
HIGH BECOMES A BIT NEBULOUS AND ELONGATED IN THE LATEST MODEL RUNS.
HOWEVER IT GENERALLY STAYS OVER THE REGIONS THE ENTIRE TIME. STILL
LOOKING AT DIURNAL RECYCLING OF MOISTURE OVER MOST OF THE REGION
NEXT WEEK. THE GFS AND TO SOME EXTENT THE ECMWF HINT AT ANOTHER PUSH
AND REPLENISHMENT OF MOISTURE INTO THE AREA TUESDAY AND WEDNESDAY
WHILE DGEX HAS RIDGE SITUATED SO THAT MOISTURE IS SUPPRESSED. WILL
LEAVE POP FORECAST ALONE AND JUST KEEP THE SLIGHT CHANCE POPS AS IS.
TEMPERATURE GUIDANCE STILL CALLS FOR COOLER TEMPERATURES THAN WE
HAVE OUT...HOWEVER QUICK LOOK AT ENSEMBLE AVERAGES SHOWS OPERATIONAL
GFS A BIT TOO COOL. DID TWEAK TEMPERATURES DOWN A DEGREE OR TWO
ANYWAY.
&&

.AVIATION...FOR MCCARRAN...A DIURNAL PATTERN OF FEW CLOUDS IN THE
MORNING FOLLOWED BY BUILDING CUMULUS AND ISOLATED THUNDERSTORMS IN
THE AFTERNOON. THERE A 20 TO 30 PERCENT CHANCE OF AN AFTERNOON AND
EARLY EVENING THUNDERSTORM AT MCCARRAN TODAY AND THE NEXT FEW DAYS.
WINDS WILL BE LIGHT AND UNDER 10 KNOTS EXCEPT NEAR THUNDERSTORMS AND
THEIR OUTFLOW BOUNDARIES.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SAME PATTERN FOR THE NEXT FEW DAYS...SCT TO BKN MID
LEVEL DEBRIS CLOUDS IN THE MORNING HOURS FOLLOWED BY THE CHANCE FOR
AFTERNOON/EVENING THUNDERSTORMS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

GORELOW/MORGAN/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 26, 3:48 AM PDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
348 AM PDT THU JUL 26 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-270700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
348 AM PDT THU JUL 26 2007 /348 AM MST THU JUL 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

DEEP MOISTURE AND UNSTABLE AIR WILL FUEL SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS OVER THE MOJAVE DESERT AND SOUTHERN GREAT
BASIN. LOCALLY HEAVY RAIN AND FLASH FLOODING WILL BE
POSSIBLE...MAINLY ALONG AND SOUTHEAST OF INTERSTATE 15.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH
DAY...BUT COVERAGE WILL BE ON THE DECREASE. ISOLATED FLASH
FLOODING WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER PER STANDARD PROCEDURE.

MORGAN

In the hours before

Local storm report, Jul 26, 10:03 AM PDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
1003 AM PDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             NEEDLES                 34.81N 114.61W
07/25/2007  M1.00 INCH       SAN BERNARDINO     CA   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTED HAIL THE SIZE OF QUARTERS. WATER
            FLOWING OVER ROADS.

&&

KLABELLE

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 5:04 PM PDTFlash Flood WarningVEFSan Bernardino116 min
Jul 25, 6:51 PM PDTFlash Flood WarningVEFSan Bernardino84 min
Jul 26, 4:14 PM PDTFlash Flood WarningVEFSan Bernardino2 hr
Jul 26, 4:47 PM PDTSevere Thunderstorm WarningVEFSan Bernardino43 min

Nearby

Flash Flood Warnings in California, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.